Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Fighting skin abrasions, face, neck, arms, back and scalp. Itchy, red and inflamed. Suggest?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2006
Answered : 2016 Questions
Question
fighting skin abasions on skin, face,neck,hands, arms,back and scalp. Itchy, red and inflamed. Physicans says to see dermatologist. Dermatologist says it is something inside body that is causing the breakouts on skin. Been going to see doctors for over a year and no answers.
Posted Sat, 12 Oct 2013 in Skin Hair and Nails
 
 
Answered by Dr. Kalpana Pathak 2 hours later
Brief Answer:
probably you are having dermatographism.

Detailed Answer:
Hi,
Thanks for writing to us.
From the description it seems you are having dermatographism( also known as skin writing).
Unfortunately in most of the cases, no underlying cause can be discerned. It is just your body's hypersensitivity reaction to some allergen. A correlation between chronic urticaria( dermatographism) and thyroid disorder has been seen in many cases. As you have thyroid disorder, it could be a cause for this concern of yours.

Now the treatment for the same is mainly suppressive that is we prescribe antihistamines in doses that leads to complete control of the disease and once the disease is controlled, antihistamines can be maintained to lowest possible dose sufficient to prevent development of rashes.

So initially in such cases,I advise my patients to begin with levocetirizine 10 mg or fexofenadine 180 mg in morning and hydroxyzine 25 mg in evening. Calamine lotion can be used to soothe the skin. If disease is controlled with the same, then I continue it atleast for a month and then ask the patient to come for follow up with us. If its not controlled then hydoxyzine can be taken morning and evening and levocetirizine in morning.

Hopefully, this should help you out too. Also as these are prescription drugs, one should always start it under a doctor's follow up. For the same please XXXXXXX a dermatologist nearby.

Hope this helped.
Take care
Above answer was peer-reviewed by
 
Follow-up: Fighting skin abrasions, face, neck, arms, back and scalp. Itchy, red and inflamed. Suggest? 38 hours later
Thank you. Could this have anything to do with kidneys? Could you make a list of what possible allergans might be causing this? Could it be hair dyes, shampoos, lotions. Mold in car vents, something in the house vents?
did u receive my previous question that i sent 5 hours ago? could this have anything to do with kidneys? Could you make a list what possible allergens might be causing this? Could it be hair dyes, shampoo,lotionsm mold in car vents, something in house vents?
 
 
Answered by Dr. Kalpana Pathak 10 hours later
Brief Answer:
Please read a detailed answer below

Detailed Answer:
Hi,

Thanks for writing back.

There could be many possible allergens like animal dander, house mite, moulds, dust, pollen, any particular food etc. Similarly any focus of infection in body like dental caries, stomach infection, parasite infestation/ worms in gut etc too can precipitate it. In your case a more likely cause is thyroid disorder as a strong link has been found between thyroid disorder and urticaria/ dermatographism of prolong duration.

So though you can try to avoid these allergens, please keep your thyroid under control and take antiallergic medicines described in my previous post.

If required you may also go for a possible allergen testing, your dermatologist may direct you for the same.

Hope this helped.
Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor